MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7575545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Levels implanted: l3-l4-l5 it was reported that post-op, patient reported continue back pain.Hence the doctor decided to continue fusion at lower level spine (s1).During the procedure doctor found that one of the l5 screw was broken right in the middle of the screw body.
 
Additional Manufacturer Narrative
Product analysis result: visual optical dimensional visual and optical examination of mas bone screw confirms breakage approximately 3 threads from the base of the bone screw head, optical examination identified a fairly flat fracture surface, with secondary (post-fracture) damage to the fracture surface, predominately around the periphery of the fracture surface.Undamaged areas of fracture surface revealed ratchet marks near the area of crack propagation and gently convex striations through the cross sectional area of the material, consistent with cyclic fatigue.Dimensional examination of the major and minor diameter verified conformance to print specification.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Radiological image review results: post-op / pre-revision x-rays for extension of fusion to s1 shows a possible fracture of one of the l5 screws in the pedicle.No interbody grafts are present.Fusion status is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure: open lumbar procedure.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8319354
Report Number1030489-2019-00120
Device Sequence Number13834786
Product Code KWP
UDI-Device Identifier00885074030678
UDI-Public00885074030678
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7575545
Device Lot NumberH5305089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/12/2019
04/02/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/12/2019
04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight90